Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Testosterone and Serostim
Nov 3, 2005

I currently have AIDS and Hep B. I was diagnosed in 1989 with HIV. Although I have full drug resistance, my physician has me on Fuzeon, Norivir and Emtriva, just in case they are doing something to try to keep my counts where they are. She is attempting to get me on the TMC-11 Trial as soon as she is able. (Currently Viral load is about 70,000 and CD4 is between <20 and 35. Has been for about 4 years now.) Still working full time and actually, relatively healthy.

Over the past 7-8 months however, my weight has significantly dropped. I have "lost" over 120 lbs and my doctor has told me I have wasting. I am currently on Testosterone, 1CC every week, and she is now starting me on Serostim. She told me I could expect some swelling of my hands and feet for the first few weeks of use.

My questions: How common is that swelling and potentially how bad might it be? Any thoughts on how to prevent it, or make it easier to handle? Any other side effects I should be cautious of using both Testosterone and Serostim? Is that a common treatment to use both? Any thoughts on how to manage both the Fuzeon and Serostim injections? (i.e. is it okay to inject both into the same area in a day, or should I do my left thigh for one and my right stomach for the other?)

Any thoughts would help. Yes, I am also discussing these questions with my regular physician, but I wanted to get another take on them as well.

Thank you.

Response from Dr. Henry

Serostim and testosterone are generally OK to use together. The pain and swelling from Serostim in the long bones is variable. If that develops then decreasing the dose and pain meds can help. I don't have much experience with patients taking Fuzeon and Serostim together so effective practical advice is tough for me to provide. If anyone reading this has some good advise and experience please post. Nutrition consultations and exercise might help some as well as far as the weight loss goes. KH



Previous
combivir side effects?
Next
Should I start Viramune if I just had a bad rash from Sustiva?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement